Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Burning sensation in vaginal area after using Tindamax. Herpes?

Hi, I have been experiencing an on and off burning sensation in my perineal/vaginal area for approx 5 weeks now. It started after being treated with Tindamax 2 GM x 1 dose and then a 5 night course of Metrogel Vag Supp. I was given these antibiotics initially to prevent infection from the discovery of a lost tampon back on 8/8/12, which had likely been lost for approx 2-3 weeks. The Metrogel was prescribed 1 week later after a 2nd exam revealed pus inside my vagina. Incidentally, a pap smear was performed right after the lost tampon was removed, and then I experienced severe cervix cramping for approx 3-4 days after the pap smear. The metrogel appeared to clear up the infection, as the cervix pain and vaginal aches subsided; however, I then began to experience other inconsistent symptoms. I did take a one time dose of Diflucan 100mg and have used plain greek yogurt vaginally on and off since then. I do have a history of yeast infections on and off throughout the years, as well as oral thrush. I began to experience odd changing pelvic pain mostly appearing to come from my left one point it felt like I was passing a kidney stone (have a hx of stones) and then it briefly felt like I had bladder irritation and urgency/frequency, like UTI symptoms, which I have a chronic hx of UTIs, but I no longer get UTI s, or haven t had one in many yrs, and these new symptoms just felt like it comparably, but I knew was not a UTI. The symptoms showed up as left flank pain briefly, then disappeared and turned into a vague left side vaginal ache and pressure and burning sensation, all of which are never constant, but transient or random and can sometimes feel like it s affecting my rectum and bowel movements. When the symptoms first began, I did feel some type of pressure on my bowels, but it was not severe and was brief and on and off. As time has gone by since early August, now early October, I have been experiencing progressing low back and tail bone pain with difficulty sitting in particular positions or types of chairs. I have no back pain history until now and have not suffered any trauma to my back or body (i.e., no falls or injuries). I have had a UA = normal, Vaginal US = normal, and recent f/u pelvic exam where the gynecologist told me there is no apparent infection on internal vaginal exam, but that she examined a slight fissure on my left labia. She said it could either be yeast or herpes and also mentioned seeing a urologist to r/o interstitial cystitis, which I do not feel is the case. I asked her if my back pain could be a herniated disc causing nerve entrapment/compression and she said she was not an expert in that area and could not know for sure, but that it was possible. I have pain in my left shoulder/neck upper back and lower back that has been progressing for about 4 weeks or more now. I do not feel I have herpes, but plan to have the herpeselect test to be sure. I have been married for 23 yrs and neither myself or my husband have had a coldsore since we have known each other at ages 15 and 16 y/o. Neither of us have ever had herpes symptoms or concerns. Being told a vaginal fissure in my labia is possibly herpes is very unsettling, however, to say the least. It is my impression that the fissure is yeast related d/t to the use of the antibiotics I was prescribed in August and my sensitive history to yeast infections in the past, as I have experienced little cuts in my labia from yeast infections in the past. The pain in my lower back is now affecting my tailbone and making sitting uncomfortable. When this pain started about a month ago, it felt like pain going from my left perineal area to my left buttock...from here it seems to have progressed to pain in my tailbone. What do my symptoms say to you? Herpes? Nerve Entrapment/Compression from bulging disc? Yeast infection?
Asked On : Mon, 8 Oct 2012
Answers:  0 Views:  219 Awaiting Answer
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor